Doctor insights on:
Not enough info: You should be worried if you have any difficulty breathing, nausea, vomiting and belly pain after an allergic reaction to Amoxicillin since it's the indication of an ongoing anaphylaxis reaction and can be life threatening. If it's not the case or the rashes occurr way after you got the Amoxicillin rashes, it is something else. Should check with your doctor. Need to see it to know what it is. ...Read more
Amoxicillin rash: Amoxicillin is a penicillin type medication, so unfortunately, this means you are allergic. Usually these rashes are quite mild. Once you stop the drug, it will get out of your system within a day, and the rash should start to settle down. This can take anywhere from 1 to 6 days depending on how bad it was to begin with. The average is 3 days. There's nothing you can do to make it go faster. Sorry ...Read more
Can augmentin (amoxicillin and clavulanate) cause rashes and if so how long will they last after stopping the antibiotic?
Yes. Up to 2 weeks.: Augmentin (amoxicillin and clavulanate) is Amoxicillin augmented with clavulanic acid. It enables Augmentin (amoxicillin and clavulanate) to kill bacteria resistant to amoxicillin. Like Amoxicillin Augmentin (amoxicillin and clavulanate) can cause an allergic rash - hives and angioedema usually appearing right after the 1st dose - or an Amoxicillin rash - red flat or raised spots that don't itch appearing on the 7-10th day of treatment. Once drug is stopped each rash is gone in 2 weeks. ...Read more
If I been taking amoxicillin and some how begin to break out in little rashes that itch so bad on my legs and back do u go to the hospital for special?
Stop the Amoxcillin: You may have an allergy to this drug for which there are alternatives. Stop the Amoxcillin and contact your prescribing doctor for another option. ...Read more
My daughter was put in Amoxicillin for 10 days for an ear infectio, she started getting skin rashes kind of like hives that would appear and go away after 10 minutes. They are now appearing more frequently, she doesn't really complain about them but her l
Hives: Illness or allergic reactions can both cause rashes in children. Since she is on amoxicillin, it very likely is an allergic reaction to the medication. I would stop the medication and give her benedryl. You should contact your daughter's pediatrician to see if they want to change medications or want to see her first. ...Read more
I had ingrown toenail surgery today and my doc prescribed cephalexin cause I'm allergic to amoxicillin. I feel itchy, no rashes yet. Do I stop taking?
Doc diagnosed herpes (shingles) (red rashes on right scalp, cheek & neck with fever) but prescribed amoxicillin+clavulanate combi. Is this any good?
Viral infection: The medication you've bee prescribed is Not a customary treatment for herpes zoster infection. I generally prescribe Valtrex™ Or similar. Your treating MD may be treating you for a bacterial infection you've been diagnosed. Check with your doctor to have a clarification, or seek a second opinion. ...Read more
Altered immunity: During mononucleosis (ebv virus) infection, the virus infects b cells of the immune system and epithelial cells. This together with the presence of Amoxicillin can result in a type of drug rash which does not usually result in a true long-term allergic reaction to the drug. ...Read more
Is there a difference between the headtotoe rash sometimes caused from the MMR shot and the amoxicillin anitbiotic rash on a 1year old?
YES: The MMR rash is a reaction to the contents of the vaccine and is not an allergic reaction. The rash from the amox is an allergic reaction and if your child is taking the drug you should stop the drug and see your md asap. If your child had the vaccine after starting the amox see your md anyway to be safe and sure of the cause. ...Read more
Is it possible to have serum sickness without presence of fever? (3 yr old, onset 12 days after starting amoxicillin, itchy rash and swollen joints)
Usually not possible: fever is present in almost all cases, could there be exceptions, yes, but also it could be something else other than serum sickness, hard to make a diagnosis or suggest treatment on this platform, you need to see her doctor or a doctor who can guide you well, ? Order some lab tests and imaging studies after careful history and physical exam, good luck ...Read more
Not well defined: But it certainly does and does not reflect allergy. Good luck in school. ...Read more
Son had allergic reaction to amoxicillin, full body rash, stopped meds, rash cleared up 6days ago, but now it looks like its coming back what, to do?
Seek wisdom: Rashes are a large part of pediatric care. Common dilemma is that viruses often cause harmless rashes (exanthums), but drugs used to treat secondary ear infections, sinusitis, etc. Can be serious. Appearance, timing of rash is important. Recognition by a seasoned provider can be enormously reassuring. Allergists are called upon for diffucult rashes and can test for certain drug allergies. ...Read more
I have an Augmentin (amoxicillin and clavulanate) rash. Is it typical for it to turn purple and white in the center and burn? What is a typical duration of these symptoms?
Finished amoxicillin on Wednesday rash started on hands arms and bit on foot Friday. Is it possible? I have taken this antibiotic before no problem
Penicillin Allergy: Penicillin antibiotics are the most common cause of drug allergies. Some people who are allergic to penicillin are also allergic to other closely related antibiotics, including cephalosporins, such as cephalexin, cefprozil, and cefuroxime. Ask your pharmacist or doctor about these antibiotics. ...Read more
17 yr old daughter has mono and morbilliform rash. Amoxicillin ceased Wed. Prednisone and Benadbut spreading body rash & severe itch. No fever. Help?
Rash: Using amoxicillin with mono frequently causes an itchy uncomfortable rash. It lasts a while. The prednisone may not be the answer. I would use Zyrtec (cetirizine) and add Benedryl both if needed. Drink lots of fluids and rest. Bathe too. Mono can last 2-3, weeks and it is miserable. It is a lesson learned about over using antibiotics. Sorry you were the one to experience this. It will get better. ...Read more
It's a decent bet...: Amoxicillin is notorious for causing rashes in patients with mono--it typically looks like a dense, deep red, symmetric rash esp on the chest, back, and abdomen, but elsewhere also. It is different than hives, which are scattered, irregular raised "welts" that itch badly. You're perfectly correct that the rash merely suggests mono, but doesn't prove it. You'll want to confirm it with lab tests. ...Read more
Bad itching and rash from amoxicillin. Is this an allergic reaction? Is there anything else that would be effective?
- Talk to a doctor online
- Allergic reaction to amoxicillin rash
- Amoxicillin itching
- Amoxicillin dry mouth
- Amoxicillin mono rash
- Amoxicillin tongue
- Amoxicillin 1g
- Amoxicillin for boils
- Non allergic amoxicillin rash
- Mononucleosis amoxicillin rash
- Amoxicillin and advil
- Amoxicillin for cellulitis
- Amoxicillin rash face
- Amoxicillin sun rash
- Amoxicillin for throat
- Does amoxicillin cause red anus rash?
- Amoxicillin face flushed
- Amoxicillin uti
- Amoxicillin viral
- Cough amoxicillin
- Rash and fever returns after amoxicillin